Multiplicity-free skew Schur polynomials
Algebraic Combinatorics, Volume 4 (2021) no. 6, pp. 1073-1117.

We provide a non-recursive, combinatorial classification of multiplicity-free skew Schur polynomials. These polynomials are GL n , and SL n , characters of the skew Schur modules. Our result extends work of H. Thomas–A. Yong, and C. Gutschwager, in which they classify the multiplicity-free skew Schur functions.

Received:
Revised:
Accepted:
Published online:
DOI: https://doi.org/10.5802/alco.192
Classification: 05E05,  05E10
Keywords: Skew–Schur polynomial, Littlewood–Richardson tableaux, multiplicity-free.
Gao, Shiliang 1; Hodges, Reuven 1; Orelowitz, Gidon 1

1. Dept. of Mathematics, U. Illinois at Urbana-Champaign, Urbana, IL 61801, USA
@article{ALCO_2021__4_6_1073_0,
     author = {Gao, Shiliang and Hodges, Reuven and Orelowitz, Gidon},
     title = {Multiplicity-free skew {Schur} polynomials},
     journal = {Algebraic Combinatorics},
     pages = {1073--1117},
     publisher = {MathOA foundation},
     volume = {4},
     number = {6},
     year = {2021},
     doi = {10.5802/alco.192},
     language = {en},
     url = {https://alco.centre-mersenne.org/articles/10.5802/alco.192/}
}
TY  - JOUR
AU  - Gao, Shiliang
AU  - Hodges, Reuven
AU  - Orelowitz, Gidon
TI  - Multiplicity-free skew Schur polynomials
JO  - Algebraic Combinatorics
PY  - 2021
DA  - 2021///
SP  - 1073
EP  - 1117
VL  - 4
IS  - 6
PB  - MathOA foundation
UR  - https://alco.centre-mersenne.org/articles/10.5802/alco.192/
UR  - https://doi.org/10.5802/alco.192
DO  - 10.5802/alco.192
LA  - en
ID  - ALCO_2021__4_6_1073_0
ER  - 
%0 Journal Article
%A Gao, Shiliang
%A Hodges, Reuven
%A Orelowitz, Gidon
%T Multiplicity-free skew Schur polynomials
%J Algebraic Combinatorics
%D 2021
%P 1073-1117
%V 4
%N 6
%I MathOA foundation
%U https://doi.org/10.5802/alco.192
%R 10.5802/alco.192
%G en
%F ALCO_2021__4_6_1073_0
Gao, Shiliang; Hodges, Reuven; Orelowitz, Gidon. Multiplicity-free skew Schur polynomials. Algebraic Combinatorics, Volume 4 (2021) no. 6, pp. 1073-1117. doi : 10.5802/alco.192. https://alco.centre-mersenne.org/articles/10.5802/alco.192/

[1] Avdeev, Roman S.; Petukhov, Alexey V. Spherical actions on flag varieties, Mat. Sb., Volume 205 (2014) no. 9, pp. 3-48 | Article | MR 3288423 | Zbl 1327.14217

[2] Azenhas, Olga; Conflitti, Alessandro; Mamede, Ricardo Multiplicity-free skew Schur functions with full interval support, Sém. Lothar. Combin., Volume 75 ([2015-2019]), Paper no. Art. B75j, 35 pages | MR 4072428 | Zbl 1441.05223

[3] Fink, Alex; Mészáros, Karola; St. Dizier, Avery Zero-one Schubert polynomials, Math. Z., Volume 297 (2021) no. 3-4, pp. 1023-1042 | Article | MR 4229590 | Zbl 1464.14057

[4] Fomin, Sergey; Greene, Curtis A Littlewood–Richardson miscellany, European J. Combin., Volume 14 (1993) no. 3, pp. 191-212 | Article | MR 1215331 | Zbl 0796.05091

[5] Fulton, William; Harris, Joe Representation theory. A first course, Graduate Texts in Mathematics, 129, Springer-Verlag, New York, 1991, xvi+551 pages | Article | MR 1153249 | Zbl 0744.22001

[6] Gutschwager, Christian On multiplicity-free skew characters and the Schubert calculus, Ann. Comb., Volume 14 (2010) no. 3, pp. 339-353 | Article | MR 2737323 | Zbl 1233.05201

[7] Hodges, Reuven; Lakshmibai, Venkatramani A classification of spherical Schubert varieties in the Grassmannian (2018) (preprint https://arxiv.org/abs/1809.08003)

[8] Howe, Roger Perspectives on invariant theory: Schur duality, multiplicity-free actions and beyond, The Schur lectures (1992) (Tel Aviv) (Israel Math. Conf. Proc.), Volume 8, Bar-Ilan Univ., Ramat Gan, 1995, pp. 1-182 | MR 1321638 | Zbl 0844.20027

[9] Littlewood, Dudley E.; Richardson, Archibald R. Group characters and algebra, Philos. Trans. R. Soc. Lond., Ser. A, Contain. Pap. Math. Phys. Character, Volume 233 (1934), pp. 99-141 | Article | Zbl 0009.20203

[10] Magyar, Peter; Weyman, Jerzy; Zelevinsky, Andrei Multiple flag varieties of finite type, Adv. Math., Volume 141 (1999) no. 1, pp. 97-118 | Article | MR 1667147 | Zbl 0951.14034

[11] Perrin, Nicolas On the geometry of spherical varieties, Transform. Groups, Volume 19 (2014) no. 1, pp. 171-223 | Article | MR 3177371 | Zbl 1309.14001

[12] Stanley, Richard P. Enumerative combinatorics. Vol. 2, Cambridge Studies in Advanced Mathematics, 62, Cambridge University Press, Cambridge, 2001, xii+581 pages | MR 1676282 | Zbl 0978.05002

[13] Stembridge, John R. Multiplicity-free products of Schur functions, Ann. Comb., Volume 5 (2001) no. 2, pp. 113-121 | Article | MR 1904379 | Zbl 0990.05130

[14] Stembridge, John R. Multiplicity-free products and restrictions of Weyl characters, Represent. Theory, Volume 7 (2003), pp. 404-439 | Article | MR 2017064 | Zbl 1060.17001

[15] Thomas, Hugh; Yong, Alexander Multiplicity-free Schubert calculus, Canad. Math. Bull., Volume 53 (2010) no. 1, pp. 171-186 | Article | MR 2583223 | Zbl 1210.14056

Cited by Sources: